MAUDE Adverse Event Report: MEDTRONIC IRELAND IN.PACT ADMIRAL PACLITAXEL-ELUTING PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER

MEDTRONIC IRELAND IN.PACT ADMIRAL PACLITAXEL-ELUTING PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Catalog Number ADM06006013P
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary a visual inspection was performed on the catheter.The balloon was found unfolded and bloodstained.It was possible to insert a 0.035¿¿ guide wire.Once positive pressure was applied, the balloon was found leaking from the proximal balloon welding.The welding was analyzed under a microscope and the hole was found.It looks like a little burst, directed from inside towards outside.
 
Event or Problem Description
In.Pact admiral was used as per ifu in the proximal left common femoral artery with a diameter of 7mm, to treat a 60mm long lesion with 20% stenosis , little calcification, no tortuosity or resistance encountered.Negative prep was performed with no issue noted, the lesion was pre-dilated.It was reported during the procedure the balloon was inflated slowly, at 12atm¿s a circumferential balloon burst was observed at first inflation.The device was removed from the patient over the wire all fragments were retrieved.The procedure was completed using an evercross balloon with no further issues noted.No procedural images available for review.No patient injury reported.

Brand Name
IN.PACT ADMIRAL PACLITAXEL-ELUTING PTA BALLOON CATHETER
Common Device Name
DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6790252
Report Number9612164-2017-01100
Device Sequence Number103334
Product Code ONU
UDI-Device Identifier00643169383265
UDI-Public00643169383265
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P140010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/05/2019
Device Catalogue NumberADM06006013P
Device Lot Number0008438898
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2017
Initial Report FDA Received Date08/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR
Patient Weight57